Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 16, 2008, 4:06 PM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Feb 17, 2008, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 4:06 PM CST (22:06 UTC)
- In effect from
- Feb 17, 2008, 6:00 AM CST
- Expired
- Feb 17, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 162206 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 406 PM CST SAT FEB 16 2008 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065- 170615- /O.NEW.KOAX.WI.Y.0002.080217T1200Z-080218T0000Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...SEWARD 406 PM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN PLAINS TO THE MID MISSISSIPPI RIVER VALLEY SUNDAY. AS A RESULT...NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH SUNDAY. SOME LIGHT SNOW MAY ALSO ACCOMPANY THE SNOW...ALTHOUGH VERY LITTLE ACCUMULATION CAN BE EXPECTED. THE COMBINATION OF THE SNOW AND STRONG WINDS COULD CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
4 follow-up statements
000 WWUS73 KOAX 170359 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 959 PM CST SAT FEB 16 2008 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065- 171200- /O.CON.KOAX.WI.Y.0002.080217T1200Z-080218T0000Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...SEWARD 959 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS MISSOURI AND ILLINOIS ON SUNDAY...WHILE HIGH PRESSURE BUILDS OVER THE NORTHERN ROCKY MOUNTAIN REGION. THIS WILL CAUSE A STRONG PRESSURE GRADIENT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. AS A RESULT... NORTH OR NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH SUNDAY. SOME SNOW MAY ALSO ACCOMPANY THE SNOW... ALTHOUGH AMOUNTS ARE EXPECTED TO BE LIGHT. THE COMBINATION OF THE SNOW AND STRONG WINDS COULD CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ MILLER
000 WWUS73 KOAX 170936 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 336 AM CST SUN FEB 17 2008 IAZ056-171045- /O.CAN.KOAX.WI.Y.0002.080217T1200Z-080218T0000Z/ SHELBY- INCLUDING THE CITY OF...HARLAN 336 AM CST SUN FEB 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. SHELBY COUNTY HAS BEEN PLACED IN A WINTER WEATHER ADVISORY. $$ NEZ066-078-088-089-171745- /O.EXB.KOAX.WI.Y.0002.080217T1800Z-080218T0000Z/ LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...LINCOLN...CRETE...FAIRBURY...BEATRICE 336 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED TODAY. THERE IS A CHANCE FOR LIGHT SNOW. THE COMBINATION OF THE LIGHT SNOW AND STRONG WINDS COULD CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. ANY SNOW AMOUNTS WOULD BE LIGHT. THE STRONG WINDS ARE THE RESULT OF AN AREA OF LOW PRESSURE DEEPENING AS IT MOVES ACROSS MISSOURI AND INTO ILLINOIS TODAY. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT. THE COLDER LOWS IN THE TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTY WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-171745- /O.CON.KOAX.WI.Y.0002.080217T1200Z-080218T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...SEWARD 336 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED TODAY. THERE IS A CHANCE FOR LIGHT SNOW. THE COMBINATION OF THE LIGHT SNOW AND STRONG WINDS COULD CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. ANY SNOW AMOUNTS WOULD BE LIGHT. THE STRONG WINDS ARE THE RESULT OF AN AREA OF LOW PRESSURE DEEPENING AS IT MOVES ACROSS MISSOURI AND INTO ILLINOIS TODAY. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT. THE COLDER LOWS IN THE TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTY WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ ZAPOTOCNY/MILLER
000 WWUS73 KOAX 171616 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1016 AM CST SUN FEB 17 2008 IAZ056-069-079-080-090-091-NEZ052-053-067-068-090>093-180000- /O.EXA.KOAX.WI.Y.0002.000000T0000Z-080218T0000Z/ SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DOUGLAS-SARPY- CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...CLARINDA...OMAHA...BELLEVUE...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 1016 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL CONTINUE THE REST OF TODAY...BUT DIMINISH SLOWLY THIS EVENING. THE STRONG WINDS ARE THE RESULT OF AN AREA OF LOW PRESSURE DEEPENING AS IT MOVES ACROSS MISSOURI AND INTO ILLINOIS TODAY. BLUSTERY CONDITIONS WILL CONTINUE OVERNIGHT AS COLD AIR MOVES IN FROM THE NORTH. COLDER LOWS IN THE TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTY WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ NEZ066-078-088-089-180000- /O.EXT.KOAX.WI.Y.0002.080217T1616Z-080218T0000Z/ LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...LINCOLN...CRETE...FAIRBURY...BEATRICE 1016 AM CST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS IN EFFECT FROM NOW UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS 45 MPH ARE EXPECTED THE REST OF TODAY. WINDS WILL DIMINISH SLOWLY THIS EVENING. THE STRONG WINDS ARE THE RESULT OF AN AREA OF LOW PRESSURE DEEPENING AS IT MOVES ACROSS MISSOURI AND INTO ILLINOIS TODAY. BLUSTERY CONDITIONS WILL CONTINUE TONIGHT AS COLD AIR MOVES IN FROM THE NORTH. COLDER LOWS IN THE TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTY WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-180000- /O.CON.KOAX.WI.Y.0002.000000T0000Z-080218T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...SEWARD 1016 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED TODAY. THERE IS A CHANCE FOR LIGHT SNOW. THE COMBINATION OF THE LIGHT SNOW AND STRONG WINDS COULD CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. ANY SNOW AMOUNTS WOULD BE LIGHT. THE STRONG WINDS ARE THE RESULT OF AN AREA OF LOW PRESSURE DEEPENING AS IT MOVES ACROSS MISSOURI AND INTO ILLINOIS TODAY. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT. THE COLDER LOWS IN THE TEENS COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTY WILL RESULT IN WIND CHILLS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED FOR SEVERAL HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$ POLLACK
000 WWUS73 KOAX 172350 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 550 PM CST SUN FEB 17 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-180100- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-080218T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 550 PM CST SUN FEB 17 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. NORTHWEST WINDS HAVE DIMINISHED FROM EARLIER TODAY. IT WILL REMAIN BREEZY OVERNIGHT WITH WINDS FROM 15 TO 25 MPH. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:01 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 16, 3:01 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CST SAT FEB 16 2008
.SHORT TERM...TONIGHT THROUGH TUESDAY. POTENT WINTER STORM WILL MOVE
ONTO THE PLAINS TONIGHT TONIGHT...BRINGING RAIN TO SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA...CHANGING TO FREEZING RAIN AND EVENTUALLY SNOW
BY DAYBREAK SUNDAY.
WATER VAPOR IMAGERY INDICATED A CLOSE 5H LOW MOVING THRU WESTERN
TEXAS ASSOCIATED WITH 100M HEIGHT FALLS. A COUPLED JET STRUCTURE
WILL EVENTUALLY MATERIALIZE ACROSS THE PLAINS AS THE SURFACE LOW
DEEPENS TO ABOUT 990 MB AND MOVES TO CENTRAL MISSOURI EARLY
THURSDAY. MODELS ARE SIMILAR...ALTHOUGH THE GFS MOVES THE SURFACE
LOW A BIT FURTHER NORTH BRINGING THE PRECIP SHIELD WELL NORTH OF
I80. WHILE THE GFS DOES HAVE AGREEMENT WITH THE 15Z SREF...OTHER
MODEL ENSEMBLE SUITE OF NAM/CMC/ECMWF/UKMET/NGM/RUC ALL SUGGEST
THAT THE NORTHERN EXTENT OF THE PRECIP SHOULDNT EXTEND MUCH
FURTHER NORTH THAN A KLNK TO KOMA LINE. IN FACT...THE 12Z HIRES
ECMWF IS PROBABLY A NICE COMPROMISE.
WITH WARM AIR ALOFT SURGING NORTHWARD...PRECIP WILL INITIALLY BE RAIN
BUT AS A COLD FRONT FROM THE WEST MOVES IN THIS EVENING...SURFACE
TEMPS WILL BEGIN TO FALL BELOW FREEZING...RESULTING IN FREEZING RAIN...
THEN EVENTUALLY CHANGING TO ALL SNOW BY 9Z-12Z. INFLUX OF CLOUDS
FROM THE SOUTH HAS LIMITED SURFACE WARMING TODAY WITH CURRENT
READINGS ONLY IN THE MID 30S...THUS NOT VERY FAR TO HAVE TO DROP
FOR RAIN TO CHANGE OVER TO FREEZING RAIN.
ALL THE WHILE...SURFACE WINDS WILL BE INCREASING TO SUSTAINED 20KTS
BY DAYBREAK SUNDAY...EVENTUALLY REACHING 26 TO 28TS BY SUNDAY AFTERNOON
WHICH WILL ONLY COMPOUND MATTERS...ESPECIALLY FOR THOSE AREAS THAT
DO RECEIVE SOME ICE COATING LATER TONIGHT. SOME LIGHT SNOW WILL LINGER
SUNDAY MORNING ACROSS SOUTHEASTERN CWFA AS THE DEFORMATION BAND MOVES
THROUGH WITH ADDITIONAL LIGHT SCATTERED SNOW SHOWERS IN THE AFTERNOON
AS ONE MORE SUBTLE WAVE MOVES OUT OF THE NORTHERN PLAINS.
AM THINKING THAT UP TO ONE QUARTER INCH OF ICE ACCUMULATION COULD
OCCUR ACROSS OUR EXTREME SOUTHEAST CWFA BEFORE CHANGING OVER TO
SNOW BY 12Z SUNDAY...WITH SNOW TOTALS OF 2 TO 4 INCHES ON TOP OF
THE ICE. ADD IN THE 30MPH WINDS WITH GUSTS EXCEEDING 45 RESULTING IN
A 1/2/3 PUNCH OF WINTRY WEATHER...THUS PROMPTING US TO UPGRADE MOST
OF THE PREVIOUSLY ISSUED WINTER STORM WATCH TO A WINTER STORM WARNING.
TO THE NORTH OF THIS WARNING AREA ALONG THE I80 CORRIDOR...WILL
ISSUE A WINTER WEATHER ADVISORY FOR LESSER AMOUNTS OF ICE AND
SNOW...GENERALLY UP TO A TENTH OF AN INCH OF ICE WITH PERHAPS AN
INCH OF SNOW...MAYBE 2 IN SOME AREAS...BUT WITH AREAS OF BLOWING
SNOW TOO. FURTHER TO THE NORTH STILL...FEEL THE SNOW WILL BE OF
LITTLE CONSEQUENCE...WITH THE WIND MORE OF AN ISSUE ON SUNDAY...THUS
WILL ISSUE A WIND ADVISORY FOR AREAS NORTH OF A LINE FROM DAVID
CITY TO HARLAN.
OTHERWISE...STILL SHOULD BE SCATTERED FLURRIES SUNDAY NIGHT...AND
PERHAPS ALONG AND EAST OF THE MISSOURI RIVER ON MONDAY. LOOKS COLD
AGAIN SUNDAY NIGHT AND MONDAY WITH HIGHS IN THE TEENS AND 20S...BUT
WARMER ON TUESDAY AS A FRONT MOVES THROUGH BOOSTING TEMPS BACK INTO
THE 30S AND 40S.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. MODELS START OUT
FAIRLY CONSISTENT BUT DIVERGE RAPIDLY ON SPEED AND INTENSITY OF
VARIOUS WAVES EMBEDDED IN WRLY FLOW. JET PUSHES SOUTH ACROSS SRN
U.S. AND LONG WAVE TROUGH DIGS INTO THE WEST AFTER EJECTION OF
VERY COLD EASTERN TROUGH.
THE PERIOD STARTS OUT MILD...BUT WE ARE SOON BACKDOORED BY A LARGE
ARCTIC AIRMASS CENTERED WELL TO OUR EAST. TEMPS SHOULD BE CHILLY
BUT NOT EXTREME WED AND WED NIGHT. ON THU A MINOR WAVE EMERGES INTO
THE CENTRAL PLAINS. THIS WILL GIVE THE AREA A SLIGHT CHANCE FOR
SOME SNOW...BUT THE MODELS SEEM TO BE DOWNPLAYING THIS SYSTEM
OVERALL FROM AGGRESSIVE GFS SOLUTIONS OF EARLIER YESTERDAY.
SNOW...IF ANY...SHOULD PULL OUT OF THE AREA BY FRIDAY LEAVING A
BRIEF PERIOD FOR TEMPS TO RISE. THE NEXT SYSTEM WILL LIKELY BE
APPROACHING THE AREA FRIDAY NIGHT OR SAT. THIS LOOKS LIKE A
STRONGER SYSTEM AT PRESENT...BUT MODELS ARE A LOT LESS CONCLUSIVE
ABOUT THE TRACK AND TIMING. GULF WILL LIKELY BE WIDE OPEN...SO
SOMEWHAT HIGHER POPS ARE JUSTIFIED. HOWEVER...PRECIP COULD END UP
EITHER RAIN OR SNOW AS TEMPS COULD GO EITHER WAY...OR BOTH DURING
THE COURSE OF THE SYSTEM. FOR NOW...LEFT A CHANCE OF EITHER FOR
MOST OF THE AREA.
&&
.AVIATION...
FOR TAF SITES KOMA/KLNK/KOFK...THRU 17/18Z.
MVFR CIGS WILL SPREAD NORTH OUT OF KANSAS THIS AFTERNOON AS LOW
PRESSURE LIFTS TOWARD SOUTHWEST MISSOURI. CIGS AND VSBY WILL
BECOME IFR AFTER 06Z AT KOMA AND KLNK AS COLD FRONT MOVES THROUGH
THE AREA. PERIOD OF FREEZING RAIN LIKELY ALSO BETWEEN 06Z-12Z BEFORE
CHANGING TO SNOW. STRONG NW WINDS WILL ALSO MOVE INTO ALL THREE TAF
SITES BY 12Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR NEZ011-012-
015>018-030>034-042>045-050-051-065.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR NEZ068-089>093.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR NEZ052-053-066-067-078-088.
IA...WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR IAZ043-055-056.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR IAZ079-080-090-091.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
FOR IAZ069.
&&
SHORT TERM...DEWALD
LONG TERM...POLLACK
AVIATION...FOBERTHazardous weather outlook, Feb 16, 5:28 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 AM CST SAT FEB 16 2008 IAZ080-090-091-NEZ068-088>093-170000- FREMONT IA-GAGE-JEFFERSON-JOHNSON-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA- PAWNEE-RICHARDSON- 528 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT RAIN SHOULD SPREAD ACROSS THE AREA FROM THE SOUTH LATE IN THE AFTERNOON OR EARLY IN THE EVENING. AS SURFACE TEMPERATURES COOL TONIGHT...THE PRECIPITATION SHOULD CHANGE TO FREEZING RAIN...SLEET AND SNOW. SOME ICE AND SNOW ACCUMULATIONS ARE POSSIBLE. STRONG NORTH OR NORTHWEST WINDS WILL OVERSPREAD THE AREA DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL PROBABLY CONTINUE OVER PARTS OF SOUTHWEST IOWA AND THE SOUTHEAST CORNER OF NEBRASKA ON SUNDAY...ESPECIALLY IN THE MORNING. THE COMBINATION OF SNOW AND STRONG WINDS COULD CAUSE AREAS OF LOW VISIBILITY AND NEAR BLIZZARD CONDITIONS OVER PORTIONS OF SOUTHWEST IOWA LATE TONIGHT AND SUNDAY. THERE IS ANOTHER CHANCE FOR SNOW FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TONIGHT AND SUNDAY. IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-170000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-PIERCE-PLATTE- POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 528 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF LIGHT RAIN...FREEZING RAIN...SLEET AND LIGHT SNOW IS POSSIBLE TONIGHT. THE PRECIPITATION SHOULD CHANGE TO MAINLY LIGHT SNOW BY DAYBREAK SUNDAY. SOME ICE AND SNOW ACCUMULATIONS ARE POSSIBLE ACROSS PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. STRONG NORTH OR NORTHWEST WINDS WILL OVERSPREAD THE AREA DURING THE NIGHT...AND COULD CAUSE BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL PROBABLY CONTINUE OVER PARTS OF SOUTHWEST IOWA AND THE SOUTHEAST CORNER OF NEBRASKA ON SUNDAY...ESPECIALLY IN THE MORNING. THERE IS ANOTHER CHANCE FOR SNOW FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATIONS TONIGHT AND SUNDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:03 PM CST | Winter Storm Warning | OAX | Fremont, Mills, Montgomery, Page | 18 hr |
| Feb 16, 4:03 PM CST | Winter Weather Advisory | OAX | Pottawattamie, Shelby | 18 hr |
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.